zbMATH — the first resource for mathematics

Effective freeness and point separation for adjoint bundles. (English) Zbl 0847.32035
Let \(X\) be a compact complex manifold of dimension \(n\) and let \(K_X\) be its canonical bundle. A conjecture of Fujita raised about ten years ago asks whether for an ample line bundle \(L\) on \(X\), the bundle \((n + 1) L + K_X\) is free and \((n + 2) L + K_X\) is very ample. A great deal of effort was put recently to prove these conjectures. So far the answer is known for combinations of the form \(pL + qK_X\) with \(p\) roughly of the order of \(n^n\) and similarly for \(q\) [see J.-P. Demailly, J. Differ. Geom. 37, No. 2, 323-374 (1993; Zbl 0783.32013)], L. Ein, R. Lazarsfeld and M. Nakamaye, Zero-estimates, intersection theory, and a theorem of Demailly, preprint (1995), and J. Kollar, Math. Ann. 296, No. 4, 595-605 (1993; Zbl 0818.14002)].
Two main applications of the results contained in the paper by authors’ state that \(mL + K_X\) is free for \(m \geq {1 \over 2} (n^2 + n + 2)\) and more generally, the global sections of \(mL + K_X\) separate any \(r\) distinct points if \(m \geq {1 \over 2} (n^2 + 2rn - n + 2)\). The innovation in the proofs consists in combining the algebro-geometric (traditional) methods with some new transcendental methods. Quite specifically, starting from fractionar powers of \(L\), the authors construct a singular metric whose (Nadel) multiplier ideal sheaf has a finite and controllable set of zeroes. Then a deformation argument, plus the recent \(L^2\)-estimates of Ohsawa and Takegoshi and an induction argument lead to the bounds of the necessary fractions of \(L\).
[See for completeness and comparison: the second author, Effective very ampleness, Invent. Math. 124, No. 1-3, 563-571 (1996)].

32L20 Vanishing theorems
32L10 Sheaves and cohomology of sections of holomorphic vector bundles, general results
14C20 Divisors, linear systems, invertible sheaves
Full Text: DOI EuDML
[1] [A94] Angehrn, U.: An effective polynomial bound for base point freeness and point separation of adjoint bundles. Harvard thesis (1994)
[2] [BS76] Banica, C., Stanasila, O.: Algebraic Methods in the Global Theory of Complex Spaces. New York: Wiley 1976 · Zbl 0334.32001
[3] [D93] Demailly, J.-P.: A numerical criterion for very ample line bundles. J. Differ. Geom.37, 323-374 (1993) · Zbl 0783.32013
[4] [D94] Demailly, J.-P.: Transcendental methods in algebraic geometry. C.I.M.E. lecture notes (1994)
[5] [EKL94] Ein, L., Küchle, O., Lazarsfeld, R.: Local positivity of ample line bundles. (Preprint August 1994) · Zbl 0866.14004
[6] [EL93] Ein, L. and Lazarsfeld, R.: Global generation of pluricanonical and adjoint linear series on smooth projective threefolds. J. A.M.S.6, 875-903 (1993) · Zbl 0803.14004
[7] [ELN94] Ein, L., Lazarsfeld, R., Nakamaye, M.: Zero-estimates, intersection theory, and a theorem of Demailly (Preprint 1995) · Zbl 0892.14007
[8] [Fr67] Frisch, J.: Points de platitude d’un morphisme d’espaces analytiques. Invent. Math.4, 118-138 (1967) · Zbl 0167.06803 · doi:10.1007/BF01425245
[9] [Fu87] Fujita, T.: On polarized manifolds whose adjoint bundles are not semipositive. Algebraic Geometry. Sendai, Advanced Studies in Pure Math.10, 167-178 (1987)
[10] [G60] Grauert, H.: Ein Theorem der analytischen Garbentheorie und die Modulräume komplexer Strukturen. Publ. Math. IHES5, 5-64 (1960)
[11] [Ka82] Kawamata, Y.: A generalization of Kodaira-Ramanujam’s vanishing theorem. Math. Ann.261, 43-46 (1982) · Zbl 0488.14003 · doi:10.1007/BF01456407
[12] [Ko93] Kollar, J.: Effective base point freeness. Math. Ann.296, 595-605 (1993) · Zbl 0818.14002 · doi:10.1007/BF01445123
[13] [N89] Nadel, A.: Multiplier ideal sheaves and the existence of Kähler-Einstein metrics of positive scalar curvature. Proc. Natl. Acad. Sci. USA86, 7299-7300 (1989); Ann. Math.132, 549-596 (1989) · Zbl 0711.53056 · doi:10.1073/pnas.86.19.7299
[14] [OT87] Ohsawa, T., Takegoshi, K.: On the extension ofL 2 holomorphic functions. Math. Z.195, 197-204 (1987) · Zbl 0625.32011 · doi:10.1007/BF01166457
[15] [Re88] Reider, I.: Vector bundles of rank 2 and linear systems on algebraic surfaces. Ann. Math.127, 309-316 (1988) · Zbl 0663.14010 · doi:10.2307/2007055
[16] [Ri70] Riemenschneider, O.: Über die Anwendung algebraischer Methoden in der Deformationstheorie komplexer Räume. Math. Ann.187, 40-55 (1970) · Zbl 0196.09701 · doi:10.1007/BF01368159
[17] [Sh85] Shokurov, V.: The non-vanishing theorem. Math. U.S.S.R. Izv.19, 591-607 (1985)
[18] [S94a] Siu, Y.-T.: Effective very ampleness. Invent. Math. (to appear) · Zbl 0853.32034
[19] [S94b] Siu, Y.-T.: Very ampleness criterion of double adjoints of ample line bundles. Proceedings of the 1992 Princeton Conference in Honor of Gunning and Kohn, Ann. Math. Studies (to appear) · Zbl 0853.32035
[20] [V82] Viehweg, E.: Vanishing theorems. J. Reine Angew. Math.335, 1-8 (1982) · Zbl 0485.32019 · doi:10.1515/crll.1982.335.1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.